Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 55, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 6, 2021, 6:06 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2021, 6:06 PM EDT (22:06 UTC)
- Expired
- Jul 7, 2021, 3:08 AM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
946 WHUS73 KGRR 062206 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 606 PM EDT Tue Jul 6 2021 LMZ849-070615- /O.NEW.KGRR.SC.Y.0055.210706T2206Z-210707T1200Z/ Pentwater to Manistee MI- 606 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...Northeast winds 15 to 25 knots and waves 1 to 4 feet. * WHERE...Pentwater to Manistee MI. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
928 WHUS73 KGRR 070217 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1017 PM EDT Tue Jul 6 2021 LMZ849-071030- /O.CON.KGRR.SC.Y.0055.000000T0000Z-210707T1200Z/ Pentwater to Manistee MI- 1017 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...North to Northeast winds 15 to 25 knots and waves 1 to 4 feet. * WHERE...Pentwater to Manistee MI. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
944 WHUS73 KGRR 070708 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 308 AM EDT Wed Jul 7 2021 LMZ849-070815- /O.CAN.KGRR.SC.Y.0055.000000T0000Z-210707T1200Z/ Pentwater to Manistee MI- 308 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Waves have fallen below criteria and therefore the advisory has been cancelled. $$ DUKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 3:33 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 6, 3:33 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 333 PM EDT Tue Jul 6 2021 LATEST UPDATE... Synopsis/Discussion/Aviation/Marine .SYNOPSIS... Issued at 330 PM EDT Tue Jul 6 2021 - Slow moving front brings chance of severe weather tonight and Wednesday - Fair Weather Late Thursday with rain chances increasing over the weekend && .DISCUSSION...(This evening through next Tuesday) Issued at 330 PM EDT Tue Jul 6 2021 - Slow moving front brings chance of severe weather tonight and Wednesday Surface cold front across northern Wisconsin slowly sags south through tomorrow. Similar to last evening, we will have to monitor radar trends this evening to see if convection could overcome lack of focus for lift as well as a bit of drying/subsidence in the late afternoon/early evening as shortwave ridging moves through prior to heights falling later this evening. CAPE values are similar to last evening, with areas of greater than 4000 J/kg and wind profiles are a little stronger with around 25 to 30 knots of deep layer shear. More favorable shear environment currently across Wisconsin weakens as it translates east tonight and the Convection Allowing Models such as the HRRR show convection following a similar course, affecting the northern half of our forecast area, along and north of I-96, between roughly 8 pm and 2 am. We expect a surface low to push east across Lower Michigan on Wednesday with strong to possible severe storms in the warm sector across the southern half of the forecast area during the afternoon. Some strong storms are also possible as the trailing cold front advances through Wednesday evening. - Fair Weather Late Thursday with rain chances increasing over the weekend Surface low pulls away with showers and thunderstorms ending Thursday morning across western zones and across the east during Thursday afternoon followed by cooler and drier air for Thursday and Friday. A blocky pattern develops over the weekend with Michigan in between an upper low to our west and an upper high over the SE CONUS. As the upper low slowly moves northeast, an advancing warm front could focus showers and thunderstorms across Lower Michigan from late Sunday into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 330 PM EDT Tue Jul 6 2021 VFR conditions expected to prevail through 00Z then areas of MVFR and isolated IFR possible this evening as thunderstorms form across western Lower Michigan and slowly move southeast overnight. More thunderstorms are expected later Wednesday morning across southern Lower Michigan. West winds around 10 knots today with gusts over 30 knots near MKG possible this evening in thunderstorms. && .MARINE... Issued at 330 PM EDT Tue Jul 6 2021 Some choppy waves are expected around Big and Little Sable Points this evening with waves 2 to 4 feet and some winds gusting over 30 knots in thunderstorms through the evening. Elsewhere, winds and waves should remain in the 1 to 3 feet range. Thunderstorms are possible north of Grand Haven through the evening and then further south on Wednesday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...Ostuno MARINE...Ostuno
Hazardous weather outlook, Jul 6, 5:02 AM EDT, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 502 AM EDT Tue Jul 6 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-070915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 502 AM EDT Tue Jul 6 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible both today and tonight, with the best chance occurring this evening and tonight between 700pm and 200am across Central Lower Michigan. A few storms may reach strong to severe levels with damaging winds being the main threat. Locally heavy rain will be possible with storms both today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are once again expected on Wednesday with the best chances occurring in the afternoon and evening along and especially south of Interstate 96. A few storms may once again reach strong to severe levels. The threat of locally heavy rain will continue both Wednesday and Wednesday night as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-070915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 502 AM EDT Tue Jul 6 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms will be possible over Lake Michigan both today and tonight. Storms will be most numerous from late this afternoon into tonight. Some storms may contain winds in excess of 35 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for thunderstorms will continue over Lake Michigan both Wednesday and Wednesday night. Some storms Wednesday afternoon and evening may contain wind gusts in excess of 35 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Local storm report, Jul 6, 4:08 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
408 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST BIG RAPIDS 43.70N 85.48W
07/06/2021 E50 MPH MECOSTA MI EMERGENCY MNGR
WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL
RAIN REPORTED BY EMERGENCY MANAGEMENT AND
SPOTTER.
&&
MWSSpecial weather statement, Jul 6, 4:10 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
410 PM EDT Tue Jul 6 2021
MIZ039-044>046-062115-
Isabella-Osceola-Mecosta-Newaygo-
410 PM EDT Tue Jul 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NEWAYGO...
WESTERN ISABELLA...SOUTHERN OSCEOLA AND MECOSTA COUNTIES...
At 409 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Big Rapids to 6
miles northwest of Mecosta to near Canadian Lakes. Movement was east
at 15 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Big Rapids... Evart... Reed City...
Mecosta... Canadian Lakes... Lake Isabella...
Remus... Millbrook... Paris...
Barryton... Hersey... Brinton...
Rodney... Sylvester... Hawkins...
Altona... Blanchard... Sears...
Chippewa Lake... Winn...
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4386 8509 4381 8508 4382 8500 4378 8494
4351 8481 4347 8526 4347 8532 4366 8542
4376 8579 4382 8568 4382 8557 4388 8556
4400 8532
TIME...MOT...LOC 2009Z 251DEG 13KT 4376 8561 4369 8533 4356 8527
OSTUNOSpecial weather statement, Jul 6, 4:26 PM EDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Grand Rapids MI 426 PM EDT Tue Jul 6 2021 MIZ052-062130- Gratiot- 426 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRATIOT COUNTY... At 425 PM EDT, a strong thunderstorm was located 7 miles southeast of Ithaca, moving east at 15 mph. Wind gusts of 50 to 55 mph and pea size hail are possible with this storm. Locations impacted include... North Star... Ashley... Pompeii... Bannister... Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4312 8460 4326 8464 4333 8437 4312 8437 TIME...MOT...LOC 2025Z 258DEG 13KT 4319 8453 OSTUNO
Local storm report, Jul 6, 5:14 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
514 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND GST 2 SE HERSEY 43.82N 85.41W
07/06/2021 M37 MPH OSCEOLA MI MESONET
MESONET STATION AS071 HERSEY.
&&
MWSSpecial weather statement, Jul 6, 6:00 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Grand Rapids MI 600 PM EDT Tue Jul 6 2021 MIZ052-062245- Gratiot- 600 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GRATIOT COUNTY... At 600 PM EDT, a strong thunderstorm was located near St. Louis, or near Alma. The storm is nearly stationary. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Alma... St. Louis... Forest Hill... Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4339 8473 4346 8474 4346 8459 4338 8460 TIME...MOT...LOC 2200Z 261DEG 4KT 4342 8466 OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:26 PM EDT | Special Weather Statement | GRR | Clare, Osceola | 64 min |
| Jul 6, 12:05 AM EDT | Special Weather Statement | GRR | Mecosta, Newaygo | 85 min |
| Jul 6, 12:40 AM EDT | Special Weather Statement | GRR | Montcalm | 65 min |
| Jul 6, 2:37 AM EDT | Special Marine Warning | GRR | 38 min | |
| Jul 6, 4:10 PM EDT | Special Weather Statement | GRR | Mecosta, Osceola | 65 min |
| Jul 6, 4:26 PM EDT | Special Weather Statement | GRR | Gratiot | 64 min |
| Jul 6, 6:00 PM EDT | Special Weather Statement | GRR | Gratiot | 45 min |
| Jul 6, 6:26 PM EDT | Areal Flood Advisory | GRR | Mecosta, Newaygo | 3 hr |
| Jul 6, 6:44 PM EDT | Special Marine Warning | GRR | 61 min | |
| Jul 6, 7:01 PM EDT | Special Weather Statement | GRR | Mason | 44 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.